MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-36-458
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the summit stem, pinnacle liner, and ceramic head were implanted on (b)(6) 2010.X-rays showed head had worn down liner in 11 years.Surgeon wants to know why the poly liner only lasted 11 years.It was also reported that head was disassociated.Doi: (b)(6) 2010; dor: (b)(6) 2021; (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that there were no instruments broken during the case.The head was not disassociated from the stem or liner when we went to retrieve the implants.However the x-ray appeared to show a head dislocation.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned liner was able to confirm poly material wear as alleged.Due to the damaged condition of the explanted liner it was not possible to perform and obtain accurate dimensional inspection results.A review of the device manufacturing records found no related deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : a review of the device manufacturing records found no related deviations or anomalies.Device history review : a review of the device manufacturing records found no related deviations or anomalies.Corrected: h3.

Brand Name
PINN MAR +4 NEUT 36IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12300428
Report Number1818910-2021-17490
Device Sequence Number17391239
Product Code LPH
UDI-Device Identifier10603295014737
UDI-Public10603295014737
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K010171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-36-458
Device Catalogue Number121936458
Device Lot NumberEC7GS1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/18/2021
10/28/2021
02/23/2022
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/30/2021
11/15/2021
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale